Infants’ death in Hyderabad post vaccination: preliminary report reveals grave lapses

Infants’ death in Hyderabad post vaccination: preliminary report reveals grave lapses

Hyderabad: New details have surfaced in connection with the Nampally Urban Primary Health Centre tragedy where 32 infants were administered Tramadol tablets after Vaccination. The preliminary report of the central government committee that visited Hyderabad to investigate the incident revealed that the medical officer at Nampally UPHC was newly appointed and he did not have any training or orientation for routine immunization. This was reported by the Times of India. The committee also found many other grave lapses.

It must be recalled that two infants died and 32 others fell ill after they were administered Tramadol instead of paracetamol following vaccination.

According to TOI, the report stated that the sock registers for drugs in the facility drug store were also poorly maintained and not updated since June 2018. There was no monitoring by the medical officers of the stock registers maintained by the pharmacist. And the process for identifying and issuing of drugs was also not followed properly.

Storage of drugs was also found to be below standard as the drugs are stored in a steel almirah accessible to everyone due to broke lock.